Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 14, NWS Shreveport, LA

March 25, 2002Angelina County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2002, 8:21 PM CST for Angelina County, Texas. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 25, 2002, 8:21 PM CST (02:21 UTC)
Expired
Mar 25, 2002, 9:00 PM CST
In force
39 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 8:25 PM CSTHail 0.88Lufkin, TX
Mar 25, 8:30 PM CSTHail 0.88Pollok, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 7:30 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1114 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1114 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 260221
SVRSHV
TXC005-260300-
/NEW.KSHV.SV.W.0035.260216-260300/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 PM CST MON MAR 25 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS

* UNTIL 900 PM CST

* AT 816 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER HUDSON...OR ABOUT 8
  MILES WEST OF LUFKIN...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES NORTHWEST OF LUFKIN AT 825 PM CST

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN DIAMETER AND 
STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS
UNTIL 900 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 6:45 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Mar 25, 6:45 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST MON MAR 25 2002

UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT ACROSS LA
PORTIONS...AS WELL AS EXTREME SW TIER OF AR...AND EAST TX LAKES.
SCATTERED LINE OF RAPIDLY DEVELOPING THUNDERSTORMS...FROM MAGNOLIA
AR TO SHV TO LFK...ALREADY BECOMING SEVERE...AND LINE MAY FILL IN.
DEVELOPING LINE OF THUNDERSTORMS TO THE WEST AS WELL IN COLD AIR.
THIS LINE NOT EXPECTED TO BE SEVERE...BUT SMALL COLD AIR HAIL IS
POSSIBLE.

VII

.SHV...NONE.

In the hours before

Special weather statement, Mar 25, 2:25 PM CST, 5 hours 56 minutes before
ARZ050-051-059-OKZ077-252200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CST MON MAR 25 2002

...A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 4 PM FOR
PART OF SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA...

A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT THIS AFTERNOON
UNTIL 4 PM FOR MCCURTAIN COUNTY IN OKLAHOMA...AND FOR PIKE...
HOWARD...SEVIER...AND LITTLE RIVER COUNTIES...IN SOUTHWEST ARKANSAS.

ALTHOUGH NO SEVERE WEATHER HAS OCCURRED IN THESE COUNTIES...
CONDITIONS ARE FAVORABLE FOR A FEW SEVERE THUNDERSTORMS TO DEVELOP...
IN THE AREA AFTER 3 PM.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:27 PM CSTSevere Thunderstorm WarningSHVShelby63 min
Mar 25, 8:29 PM CSTSevere Thunderstorm WarningSHVNacogdoches61 min
Mar 25, 9:04 PM CSTSevere Thunderstorm WarningSHVShelby56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.